Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Patchy hair loss on scalp. What could be this?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5788 Questions
I have some patchy Hair loss on my scalp (On 3-4 areas). I discovered it a month ago. The size of the patch is increasing day by day. Am I going to turn bald completely? Please advice. I have a normal scalp (neither oily nor dry). No Dandruff. I use a mild shampoo twice a week. I take massage one a week with Almond oil.
Posted Wed, 27 Nov 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 21 hours later
Brief Answer: details below Detailed Answer: Hello Thanks for the query You are suffering from a condition called alopecia areata. The best treatment for this is intra lesion steroid injections given at an interval of 3 weeks. Please XXXXXXX a dermatologist and take the injection. Lotions or oils are not going to help you. Let me know if you have any other doubts. thank you
Above answer was peer-reviewed by
Follow-up: Patchy hair loss on scalp. What could be this? 10 hours later
I visited a Dermatologist and advised to take TuGain (Cipla) lotion and a KENACORT (Triamcinolone Acetonide) injection after 15 days. I asked him to give the injection now itself, but he said to take after 15 days. Untill that I need to apply the lotion. I am still not satisfied with his advice. Please suggest.
Answered by Dr. Rahul Kumar 1 hour later
Brief Answer: Details below Detailed Answer: Hello, You can take the injection now itself. Though you can apply tugain, It will help you a bit but it cannot control the disease process. Applying tugain for 15 days and then going for injection does not have any rationale. Let me know if you have any other doubt. Thank you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor